Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 11, 2012, 1:55 PM EDT for 4 states. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 1:55 PM EDT (17:55 UTC)
- In effect from
- Apr 12, 2012, 2:00 AM EDT
- Expired
- Apr 12, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS71 KRLX 111755 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 155 PM EDT WED APR 11 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-120200- /O.UPG.KRLX.FZ.A.0005.120412T0600Z-120412T1300Z/ /O.NEW.KRLX.FZ.W.0005.120412T0600Z-120412T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 155 PM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT INTO THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE RIGHT AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
138 WWUS71 KRLX 120046 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 846 PM EDT WED APR 11 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-120900- /O.CON.KRLX.FZ.W.0005.120412T0600Z-120412T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 846 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT INTO THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE RIGHT AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
126 WWUS71 KRLX 120745 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT THU APR 12 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-121300- /O.CON.KRLX.FZ.W.0005.000000T0000Z-120412T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 345 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * TIMING...FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT INTO THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE RIGHT AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
108 WWUS71 KRLX 121301 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 901 AM EDT THU APR 12 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-121415- /O.EXP.KRLX.FZ.W.0005.000000T0000Z-120412T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 901 AM EDT THU APR 12 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WHICH FELL INTO THE UPPER 20S LAST NIGHT IN MANY LOCATIONS ARE NOW WARMING ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 11, 10:25 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 10:25 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EDT WED APR 11 2012
.SYNOPSIS...
COLD UPPER TROUGH SWINGS THROUGH TODAY. CHILLY HIGH PRESSURE
THURSDAY AND FRIDAY. LOW PRESSURE AND MUCH WARMER WITH SCATTERED
SHOWERS THIS WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
SNOW SHOWERS HAVE PICKED UP OVER NORTHEASTERN AREA AS THE UPPER
LEVEL TROUGH AXIS SWINGS OVERHEAD THIS MORNING. EXPECT SNOW SHOWERS
TO CONTINUE OVER THE NORTH AND CENTRAL MOUNTAINS THROUGH MIDDAY THEN
GRADUALLY BECOME MORE SCATTERED AS THE AFTERNOON AND EVENING
PROGRESS. LOOK FOR ACCUMULATIONS AROUND AN INCH 3000 FT AND ABOVE.
THE QUESTION OF CLOUD AMOUNTS FOR THE DAY AND TONIGHT ARE A TRICKY
FORECAST QUESTION. STRATOCU ARE STARTING FORM AS LAST NIGHTS STRATUS
ADVECTS SOUTHEAST...SO THINK THE END RESULT WILL BE A BROKEN DECK
WITH OCCASIONAL SUNBREAKS THROUGH THE DAY BUT SOLIDIER STRATUS
BANKING UP AGAINST THE WEST SLOPES OF THE MOUNTAINS. DID DECREASE
HIGH TEMPERATURES IN THE MOUNTAINS TODAY TO ACCOUNT FOR THIS. FOR
TONIGHT THE QUESTION OF HOW MUCH STRATUS CONTINUES...WITHOUT A WELL
DEFINED THERMAL TROUGH PASSAGE THE LINGERING NW FLOW WILL MAKE FOR A
SLOW TRANSITION TO CLEARER SKIES WITH STRATUS GRADUALLY THINNING TO
A SCATTERED LAYER RATHER THAN ANY RAPID BREAKUP.
PREVIOUS DISCUSSION...
UPPER LEVEL TROUGH AXIS TO CROSS THROUGH OVER THE NEXT FEW
HOURS...AND HAVE RAMPED UP POPS IN ASSOCIATION WITH THIS. BEST LIFT
SEEN AT THE 850MB LEVEL...AND STILL CALLING FOR SNOW SHOWERS LARGELY
CONCENTRATED IN THE HIGHER ELEVATIONS. ZEROED OUT SNOW ACCUMULATIONS
BELOW 2500FT DUE TO GROUND TEMPERATURE...AND THINK EVEN ABOVE THAT
LEVEL THEY WILL BE HARD TO COME BY. ALSO KEEP THE DETERMINISTIC
ASPECT OF THE FORECAST IN RANDOLPH AND POCAHONTAS COUNTIES...WHICH
IS SUPPORTED BY SREF PROBABILITIES.
FLOW ALOFT WILL SLOWLY WEAKEN TODAY...WITH 925MB FLOW COMING DOWN
FROM 30KTS TO 15KTS BY 18Z TODAY. WHILE STILL ON THE BREEZY
SIDE...WILL KEEP GUSTS BELOW 20KTS TODAY.
WILL BE THE CHILLIEST DAY SEEN IN QUITE SOME TIME...AS LOCATIONS
STRUGGLE TO REACH THE 50F MARK. TEMPERATURES OFF THE SURFACE BOTTOM
OUT TODAY AS DO THE 500MB HEIGHTS...AND WILL SEE SLOW BUT STEADY
RECOVERY BEYOND TODAY WITH BOTH FIELDS.
POPS END LATER THIS EVENING...AND SHOULD CLEAR OUT TONIGHT FAIRLY
EFFICIENTLY. THE BIGGEST QUESTIONS TONIGHT AND THE OVERNIGHT LOWS
WILL BE THE POTENTIAL FOR WIND. EXAMINATION OF THE NAM BUFR
SOUNDINGS DOES REVEAL AN INVERSION SETTING UP...BUT WILL NEED TO
EVALUATE THIS WITH THE NEXT MODEL RUN AS IT COULD HAVE A SIGNIFICANT
IMPACT ON THE LOWS. BECAUSE OF THAT...WILL CONTINUE WITH THE WATCH
FOR NOW.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
ALL MODELS AGREE STRONG UPPER RIDGE AND CANADIAN SURFACE HIGH
PRESSURE WILL HOLD FOR THURSDAY AND FRIDAY. AIRMASS MODIFICATION
WITH ABUNDANT SUNSHINE WILL START A SLOW DAY TIME WARMING TREND INTO
THE 60S...BUT VERY DRY AIR IN PLACE WILL BRING A COLD THURSDAY NIGHT
AND A CONTINUED HIGH RISK OF FROST/FREEZE. SURFACE HIGH FINALLY
SLIDES EAST TO END THE FROST/FREEZE THREAT FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
MODELS CONTINUE TO BE SLOWER TO BREAK DOWN EASTERN U.S. UPPER RIDGE.
UNTIL THE MAIN SYSTEM COMES OUT OF THE CENTRAL U.S. EARLY NEXT
WEEK...WE WILL BE ON THE PERIPHERY OF ANY PRECIP SHIELD AHEAD OF THE
MAIN SYSTEM. FIRST CHANCE OF SHOWERS COMES SATURDAY WITH A WARM
FRONT LIFTING NORTH...BUT WILL LIMIT LOW CHANCES TO NORTHWESTERN
AREAS AS THE BETTER FEED OF MOISTURE AND UPPER SUPPORT REMAIN TO THE
WEST. THE GFS...ALTHOUGH BACKING OFF ON SMASHING DOWN THE UPPER
RIDGE...CONTINUES TO BE A FAST OUTLIER IN BREAKING DOWN THE UPPER
RIDGE. THIS IS A TYPICAL GFS MODEL FAST BIAS AND SO HAVE TRIMMED
BACK POPS TO FIT THE SLOWER MODELS. FOR SUNDAY...BEING IN THE WARM
SECTOR WITH MORE MOISTURE AND A BIT CLOSER TO THE APPROACHING
SYSTEM...HAVE EDGED POPS SOUTHEAST TO COVER THE NORTHWEST HALF OF
THE AREA. STILL...ONLY CHANCE POPS FOR THE WEEKEND IN THE NORTH AND
WEST...AND QUITE WARM.
BY MONDAY AND TUESDAY...THE MUCH AWAITED LOW PRESSURE SYSTEM AND
COLD FRONT WILL BRING A GOOD CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS...ESPECIALLY TUESDAY. WARM TEMPERATURES WILL CONTINUE
WITH SOUTHERLY FLOW.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MVFR CEILINGS NOW APPEARING AT THE NORTHERN TERMINALS AHEAD OF
UPPER TROUGH AXIS ALOFT THAT WILL SWING THROUGH OVER THE NEXT FEW
HOURS. EXPECT RAIN/SNOW SHOWERS...ESPECIALLY IN THE NORTHEAST
MOUNTAINS TODAY...THAT WILL WANE INTO THIS EVENING. EXPECTING ONLY
MVFR RESTRICTIONS TODAY...ALTHOUGH IFR VISIBILITIES NOW SHOWING UP
NORTH AT PIT.
WINDS CONTINUE TO BE A FACTOR IN THE AVIATION FORECAST...BUT
SHOULD GENERALLY SEE GUSTS BELOW 20-25KTS WITH SUSTAINED AT
10-15KTS. DIRECTION REMAINS NORTHWESTERLY AT THE SURFACE.
VFR EXPECTED TONIGHT WITH WINDS LESS THAN 5KTS...SLIGHTLY HIGHER TO
AROUND 10KTS IN THE HIGHER ELEVATIONS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM TO HIGH.
ALTERNATE SCENARIOS: MAY HAVE BRIEF IFR AT CKB/EKN IN SNOW.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H H H H H M H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY L L H H H H H H H H H H
EKN CONSISTENCY M M M L M L M M M M M M
PKB CONSISTENCY H H H H M M H H H H H H
CKB CONSISTENCY M M M L L H M M H H H H
AFTER 12Z THURSDAY...
NO IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
WVZ005>011-013>020-024>037-039-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
OHZ066-067-075-076-083>087.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
KYZ101>103-105.
VA...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
VAZ003-004.
&&
SYNOPSIS...JMV/26
NEAR TERM...JR
SHORT TERM...JMV
LONG TERM...RPY/JMV
AVIATION...26Hazardous weather outlook, Apr 11, 10:29 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1029 AM EDT WED APR 11 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-121430- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-UPSHUR-BARBOUR- 1029 AM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A FREEZE WATCH IS POSTED FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE FREEZE WATCH CONTINUES FOR EARLY THURSDAY MORNING. A FROST OR FREEZE MAY OCCUR AGAIN FOR DAWN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-121430- WEBSTER-POCAHONTAS-RANDOLPH- 1029 AM EDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 10:00 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 AM EDT WED APR 11 2012
WVZ038-046-047-111500-
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
1000 AM EDT WED APR 11 2012
...SNOW SHOWERS AND FREEZING TEMPERATURES LEAVING A COATING ACROSS
HIGH TERRAIN OF WESTERN POCAHONTAS...RANDOLPH AND EASTERN
WEBSTER COUNTIES...
AT 945 AM...SNOW SHOWERS...OF VARYING INTENSITY...WERE AFFECTING THE
CENTRAL MOUNTAINS OF WEST VIRGINIA THIS MORNING. TEMPERATURES ARE
BELOW FREEZING FOR ELEVATIONS ABOVE 2500 FEET.
UNTREATED ROADS ACROSS THE HIGH ELEVATIONS COULD EASILY BE COATED
AND SLIPPERY. THIS WOULD INCLUDE SUCH MAIN ROADS AS ROUTE 15 ACROSS
POINT MOUNTAIN...ROUTE 219 NEAR MINGO...MACE AND SNOWSHOE...ROUTE
250 ACROSS CHEAT AND SHAVERS MOUNTAINS...AND ROUTE 33 NEAR
ALPENA...WYMER...AND HARMAN.
SO...BE PREPARED FOR A TASTE OF WINTER ACROSS HIGH ELEVATIONS. ALLOW
EXTRA TIME...SO YOU CAN DRIVE SLOWER AND SAFER.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7937 3893 7945 3889 7946 3889 7952
3878 7951 3867 7959 3817 8035 3822 8037
3830 8051 3858 8022 3870 8028 3875 8023
3875 8012 3894 8009 3897 7990 3912 7982
3903 7977 3897 7951 3896 7936 3896 7935The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:00 AM EDT | Special Weather Statement | RLX | Randolph | 60 min |
Nearby
Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Kentucky, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.